Feeling strong dizziness all of a sudden
Good Morning Everyone!
Those last two weeks I have had some dizziness all of a sudden, everything started to spin, even with my eyes closed. Last week, I had this first episode when lying in bed for a night's sleep. The next day, I was pretty tired and rested and then all was OK again. This Wednesday, it occurred again when lying down for relaxation in my yoga practice. Besides the dizziness, I had a heat wave all of a sudden, headache, and felt some pressure in my chest, right side. And sometime after, I felt very cold. As this time the dizziness persisted, I went to the first aid station at a hospital that is specialized in Otorhinolaryngology as I thought I might be having some labyrinthitis. The doctor who assisted me noticed a predominance of the right labyrinth over the left one, prescribing a med for the dizziness and recommending an onto neurological assessment. The doctor added saying that this might be associated with my epilepsy. I am feeling better, though still not at my normal. I must say that during those two last weeks, I had much stress with my mother's health. There has been no change in the medication that I have been taking for a long time now.
Did anyone had this experience before? How has this dizziness been treated? Did anyone do an onto neurological assessment?
Thank you very much if you could share your experiences with me.
Have a nice weekend!
Interested in more discussions like this? Go to the Epilepsy & Seizures Support Group.
Santosha, I am sad to hear of this condition you have been experiencing. My balance has been off since I started having seizures last year, but med related. I can’t add much except to say I know how stress can aggravate the situation and I will be praying for you and for your Mom’s health. 💝
Thank you so much for those kind words and the good energy you are sending through this message! :-). I am already feeling better, my mother as well. This week I have an appointment with the doctor to investigate what it could be and if it is really related to epilepsy as they have said at the first aid at the hospital.
The loss of balance I have experienced while taking Tegretol, falling down and hurting one of my knees. Take care when walking and talk to your doctor about that. Tennis shoes give more stability when walking. I have so bought good tennis shoes.
Have a beautiful week!
Santosha, so good to hear you are feeling better, and your Mom also. How blessed she is to have a daughter to watch over her! I have many happy memories of caring for my Mama – happy but bittersweet as I became the “parent”. I am hoping your doc can help with the balance. God bless you!
Thank you again for your sweet words. My mother has taken care of me when I was a child, now it is my time to take care of her.
Perhaps I did not express myself well in my previous message, I had balance problems while I was taking Tegretol, which I do not take anymore. This problem was related to the medication, as soon as I stopped with Tegretol, the balance problems disappeared. Since you mentioned that you have been experiencing that with your current medication, take care when walking and use good shoes so as not to fall and hurt yourself as it has happened to me while I was taking Tegretol.
I believe it would also be interesting to talk to your doctor about those balance problems you have been experiencing. and see what can be done. The older we get, the harder it takes to recover from a fall. It took me a good time to be finewith my left knee again, much physiotherapy and Pilates.
Have a nice evening
Santosha, Thank you for your advice. Yes, I am new to this entire process and have only tried 2 meds, Keppra (couldn’t take due to extreme fatigue, and the Lacosimide which currently on). The Lacosimide does affect my balance and also my eyes. I am so happy it is working and the fatigue has gone away, that I just haven’t mentioned to neurologist. I see him today and will mention. And thank you for recommending The Book of Joy. What an encouraging word, and reminder that we all need each other! Have a beautiful day- baa
Good Morning @baa
I understand you very well, I reacted the same way when starting to take the medications for epilepsy, focusing on those side effects that brought the most discomfort. Happy to hear that you are going to see your doctor today. Now that the fatigue is gone, it is very wise to tell him that you feel changes in your balance. Have a good appointment!
Nice to hear that you have started to read the Book of Joy, a wonderful book!
Have a nice day too!
Ah @baa, what kind of changes have you felt with your eyes?
When I started my treatment I had stye and then blepharitis (which I still need to take care of with eye drops and washes). Last week when I went to the first aid because of my dizziness, the doctor who assisted me at the hospital specialized in Otorhinolaryngology, said that blepharitis and dizziness are all related to my epilepsy, just to let you know.
Have a good appointment with your neurologist!
Santosha, very interesting. I had cataract surgery in 2021 and corrected need for glasses for distance. I have glasses for reading. Since taking meds for the seizures my eyes are hard to focus long distance. I just had an eye exam in December and did not need prescription for long. Has slowly changed since then and need to check again for help long distance. Med info says this can happen
Hi @baa Good Morning
Hope you had a good appointment with your neurologist yesterday and had all your questions well answered.
Have a beautiful day!
Santosha, thank you for thinking of me. Unfortunately my neurologist had an emergency at hospital and had a long wait for him. So he was very rushed. When I told him my insurance wanted him to try four or five “less expensive” meds before they would help with cost of my lacosimide, I got his attention. He was almost as upset as me. Why would they ask him to discontinue something that is working and possibly subject to seizures by playing “Russian roulette”? Typical drug company in my country $$$$$$&. I had already been so angry and upset, my eyes hurt from crying. Then, I recalled some words from the Dalai Lama, anger comes from fear, and I spent much time in facing that fear: death. Here it was, with a town close to me that was leveled by a tornado last week and more coming day after tomorrow, and knowing we all face death every day. We just do the best we can don’t we and try to remember we can’t control everything.
Enough with that! I do hope all is well with you and your family today – Peace to you- baa